An 83-year-old right-handed male presented with a 2-day history of episodic jerking and "spasms" in the left arm, each lasting approximately 1 min, followed by weakness. He also described episodes of flashing colorful lights (green and blue) in his left visual field, not always accompanied by arm jerking, associated with intermittent confusion. His past medical history was significant for type-2 diabetes mellitus. Neurological exam showed an intermittent visual deficit in both eyes, in the inferior fields, mild left upper extremity weakness with brisk reflexes. Several brief episodes of focal motor (clonic) seizure activity involving the left upper limb were observed. Blood glucose was 639 mg/dL, with serum osmolarity of 316 mosmol/L. Ketoacidosis was absent. Two electrographic seizures from the left occipital region maximum at O1 associated with visual symptoms were recorded. CT head performed on the day of admission was normal. MRI was not done because of a pacemaker. Patient was treated with hydration and insulin and all the neurological symptoms including the seizures disappeared after 24 h. We report a patient with clinical and electrographic seizures from the occipital region associated with hyperglycemia. This is a unique complication of hyperglycemia and anecdotal reports of patients with this clinical presentation have been published over the years. Sporadic EEG descriptions have been reported before. © 2008 British Epilepsy Association.
Moien-Afshari, F., & Téllez-Zenteno, J. F. (2009). Occipital seizures induced by hyperglycemia: A case report and review of literature. Seizure, 18(5), 382–385. https://doi.org/10.1016/j.seizure.2008.12.001